Alert archive / Florida / River Flood Warnings in 2013
River Flood Warning 60, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Jul 10, 2013, 6:55 PM EDT for Jefferson County, Madison County, Taylor County, Florida. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2013, 6:55 PM EDT (22:55 UTC)
- Expired
- Jul 11, 2013, 8:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Minor
Counties Jefferson County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 65 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Aucilla River at Lamont (US 27) (LAMF1). The gauge peaked at 52.46 ft at Jul 11, 2013, 12:00 AM EDT.
- Action stage
- 51 ft
- Minor stage
- 53 ft
- Moderate stage
- 56 ft
- Major stage
- 62 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02326500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jul 10, 3:40 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 10, 3:40 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 340 PM EDT Wed Jul 10 2013 .NEAR TERM [Through Tonight]... A disturbed pattern is laid across the area today. A Tropical Upper-Tropospheric Trough (TUTT) hangs to our SE over SoFla and a weakness in the UL pressure pattern lies over the SErn half of the CONUS. At the lower levels...convergence zones over SE AL and the Ern FL Big Bend helped initialize convection this morning. With PWATs around 2" still and MLCAPE around 2600 J/kg shown on the 12Z sounding this morning, a higher coverage of small showers and thunderstorms has already kicked off. These 'spotty' storms will continue through the afternoon and begin to dissipate around sunset. With high CAPE values, some of these storms may become strong to severe. WMSI values indicate the potential for wet microbursts. Looking at the lapse rates in the hail growth zone in this morning's sounding, there is also some potential for small hail. Highs today will be in the low 90s and lows tonight will be in the low to mid 70s. && .SHORT TERM [Thursday through Friday night]... Unsettled conditions are expected through the short term as weak upper level troughing and deep moisture remain across the area. A weak surface trough will slide south into the area and stall around Friday, which will likely keep rain chances elevated above climatology. With precipitable water values greater than 2 inches, some pockets of locally heavy rain will probably also occur. We will have to monitor for localized flooding by the end of the short term and into the long term in this wet pattern, but at this time it is tough to pick out any one day or specific area to focus on for any potential flooding. && .LONG TERM [Saturday through Wednesday]... Unsettled conditions will continue through a large portion of the long term with near to above climo PoPs. The forecast pattern is rather unusual with both the 10/00z ECMWF and 10/12z GFS showing an upper level low retrograding southwestward from the northeast states down to the Gulf coast. There are some detail differences in the models, but both models signal an overall wet pattern continuing. Near to slightly below average high temperatures are forecast given the expected cloud cover. && .AVIATION... [Through 18z Thursday] Mostly VFR conditions expected today with exceptions coming with the widespread storms today. Visibilities may decrease when afternoon showers and thunderstorms are over the airports and gusts of around 30kts have already been seen today and may happen again with stronger storms. After the storms dissipate around 00Z, guidance is suggesting lower visibilities over ABY, DHN, and VLD. && .MARINE... Winds and seas will remain low as the marine area remains at the western periphery of the subtropical Atlantic ridge. This portion of the ridge will erode at the end of the week as a weakening cold front approaches and stalls just north of the waters on Friday and dissipates over the weekend. && .FIRE WEATHER... Humid conditions are expected for the foreseeable future with scattered to numerous showers and thunderstorms increasing over the weekend as a cold front reaches the area. Relative humidities will remain high and there are no fire weather concerns. && .HYDROLOGY... We appear to be headed into another stretch of wet weather over the next 7-10 days based on the latest model guidance. Unlike the round of heavy rainfall in early July, there is not much agreement yet on a particular area where the heaviest rain totals may be focused. Therefore, the outlook (in terms of hydrology) is just for heavy rainfall and the possibility of some flooding issues again. The 7-day WPC QPF calls for widespread 2-3 inch totals over our entire area, which is very close to model ensemble mean values. Of course, there are likely to be localized values well in excess of that. Even taking the 2-3 inch rain forecast literally (which is pretty close to the majority of the NAEFS members) and applying it to MMEFS forecasts for river points in our area does produce some chance of flooding on a few of the rivers. Rivers Most At-Risk For Continued / Developing Flooding July 10-20 ------------------------------------------------------------------ Aucilla River, St. Marks River, Withlacoochee River near Valdosta, the Choctawhatchee River (particularly lower portions), and the Apalachicola River. Of course, given high flows on many rivers due to recent rainfall, it would be impossible to totally rule out rises and/or flooding on any of our area rivers. Where localized heavy rainfall sets up will be the main concern - as it will have the potential to produce flash flooding, as well as more considerable rises on rivers. After several days of rain, the more at-risk areas may be easier to pinpoint. The bottom line is that those with interests along area rivers, streams, and creeks, and in flood-prone areas should keep a close eye on forecasts over the next 7-10 days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 72 89 72 88 71 / 30 70 50 70 50 Panama City 74 88 74 86 74 / 30 70 60 70 50 Dothan 73 89 72 89 72 / 40 70 50 60 30 Albany 74 90 72 89 71 / 40 70 50 70 40 Valdosta 71 90 71 88 70 / 30 70 50 70 40 Cross City 71 89 71 89 71 / 30 60 40 70 50 Apalachicola 74 87 74 85 74 / 30 60 50 70 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && Near Term/Aviation...Moore Short Term/Long Term/Marine...DVD Fire Weather...Block Hydrology...Lamers
In the hours before
Special weather statement, Jul 10, 5:21 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
521 PM EDT WED JUL 10 2013
FLZ010-102145-
WASHINGTON FL-
421 PM CDT WED JUL 10 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WASHINGTON
COUNTY...
* UNTIL 445 PM CDT
AT 416 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES EAST OF VERNON...OR NEAR WAUSAU...MOVING EAST AT
15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3068 8567 3067 8544 3056 8547 3056 8549
3053 8548 3050 8549 3061 8570
TIME...MOT...LOC 2121Z 289DEG 12KT 3062 8558
11-MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:39 PM EDT | Special Weather Statement | TAE | Leon | 36 min |
| Jul 10, 6:49 PM EDT | Areal Flood Warning | TAE | Holmes, Jackson | 3 hr |
Nearby
River Flood Warnings in Florida, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.